Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 57, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 27, 1997, 3:10 PM EDT for Seminole County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1997, 3:10 PM EDT (19:10 UTC)
- Expired
- Jun 27, 1997, 4:10 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723 WUUS01 KMLB 271911 RRA SVRMLB FLC117-272010- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 310 PM EDT FRI JUN 27 1997 THE NATIONAL WEATHER SERVICE IN MELBOURNE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 410 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...SEMINOLE COUNTY AT 308 PM...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM DEVELOPING SOUTH OF S.R. 46 NEAR GENEVA. THE STORM WILL DRIFT WEST TOWARD GENEVA AND CHULUOTA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:59 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 27, 1:59 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 157 PM EDT FRI JUN 27 1997 TODAY'S MODELS CONTINUE TRENDS OF THE LAST FEW DAYS-THESE TRENDS INCLUDE CONTINUING THE PRESENCE OF A DEEP LAYER RIDGE WHICH DRIFTS A LITTLE NORTH AND SOUTH...BUT ESSENTIALLY REMAINS PARKED ALONG AN E-W AXIS ACROSS CENTRAL FLORIDA. THE LOW TO MID LEVEL STEERING FLOW CONTINUES TO ROTATE AROUND THE RIDGE...WITH THE SEA BREEZE MAKING GOOD INLAND PROGRESS TO THE SOUTH IN SOUTHEAST FLOW AND TRUDGING SLOWLY INLAND IN VOLUSIA COUNTY IN SOUTHWEST FLOW. ALSO CONTINUING IS THE TREND TOWARDS HIGHER MEAN RH/PRECIPITABLE WATER VALUES THE FARTHER NORTH YOU GO UP THE PENINSULA...WITH THE PRESENT ZONE FORECAST SCENARIDO LIKELY TO PLAY OUT AGAIN SATURDAY AND SUNDAY...WITH SOME MINOR PERMUTATIONS AS USUAL. PETERSEN
In the hours before
Special weather statement, Jun 27, 10:20 AM EDT, 4 hours 50 minutes before
FLZ041-044>047-053-054-058-059-064-501-271630- EAST CENTRAL FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1020 AM EDT FRI JUN 27 1997 ...SCATTERED STORMS ALONG THE COAST WITH NUMEROUS STORMS INLAND... SUFFICIENT MOISTURE COUPLED WITH DAYTIME HEATING WILL RESULT IN SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS. THE GREATEST COVERAGE WILL BE ALONG THE I-4 CORRIDOR DURING THE LATE AFTERNOON. STORMS WILL FORM DURING THE EARLY AFTERNOON ALONG BOTH COASTS. THE ATLANTIC SEA BREEZE WILL MOVE QUICKLY INLAND FROM VERO BEACH SOUTH WHILE NORTH OF VERO BEACH IT WILL MAKE SLOWER PROGRESS INLAND. ALONG THE WEST COAST ...THE GULF SEA BREEZE WILL MOVE QUICKLY INLAND NORTH OF TAMPA WHILE SOUTH OF TAMPA IT WILL MOVE SLOWLY INLAND. THESE TWO BOUNDARIES WILL COLLIDE NEAR THE I-4 CORRIDOR BY LATE AFTERNOON. ONCE THIS OCCURS... STORMS WILL RAPIDLY INCREASE IN COVERAGE AND INTENSITY...AND A FEW MAY BECOME SEVERE. STORMS WILL THEN DRIFT EAST AND AFFECT VOLUSIA AND NORTHERN BREVARD COUNTIES DURING THE EVENING. THE PRESENCE OF DRY AIR ALOFT MEANS SOME STORMS MAY PRODUCE HAIL AND DAMAGING WIND GUSTS. STORMS WILL MOVE SLOWLY...AT LESS THAN 10 MPH. THIS MAY LEAD TO LOCAL RAINFALL AMOUNTS OF 3 TO 4 INCHES IN ONE HOUR ...WHICH WOULD CAUSE FLOODING OF SMALL STREAMS AND URBAN AREAS. ANY FLORIDA THUNDERSTORM WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING... THE NUMBER ONE WEATHER THREAT DURING THIS TIME OF YEAR. MARINE OUTLOOK...SOUTH OF CAPE CANAVERAL...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE INTRACOASTAL WATERS DURING THE EARLY AFTERNOON. DURING THE REMAINDER OF THE AFTERNOON AND EVENING...NO STORMS ARE EXPECTED. NORTH OF CAPE CANAVERAL...SCATTERED STORMS WILL BE POSSIBLE ALONG THE COAST THROUGHOUT THE DAY. AFTER 7 PM...STORMS OVER THE PENINSULA WILL LIKELY MOVE OFFSHORE INTO THE COASTAL WATERS. CRISTALDI
Special weather statement, Jun 27, 10:22 AM EDT, 4 hours 48 minutes before
FLZ041-044>047-053-054-058-059-064-501-271630- EAST CENTRAL FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1020 AM EDT FRI JUN 27 1997 ...SCATTERED STORMS ALONG THE COAST WITH NUMEROUS STORMS INLAND... SUFFICIENT MOISTURE COUPLED WITH DAYTIME HEATING WILL RESULT IN SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS. THE GREATEST COVERAGE WILL BE ALONG THE I-4 CORRIDOR DURING THE LATE AFTERNOON. STORMS WILL FORM DURING THE EARLY AFTERNOON ALONG BOTH COASTS. THE ATLANTIC SEA BREEZE WILL MOVE QUICKLY INLAND FROM VERO BEACH SOUTH WHILE NORTH OF VERO BEACH IT WILL MAKE SLOWER PROGRESS INLAND. ALONG THE WEST COAST ...THE GULF SEA BREEZE WILL MOVE QUICKLY INLAND NORTH OF TAMPA WHILE SOUTH OF TAMPA IT WILL MOVE SLOWLY INLAND. THESE TWO BOUNDARIES WILL COLLIDE NEAR THE I-4 CORRIDOR BY LATE AFTERNOON. ONCE THIS OCCURS... STORMS WILL RAPIDLY INCREASE IN COVERAGE AND INTENSITY...AND A FEW MAY BECOME SEVERE. STORMS WILL THEN DRIFT EAST AND AFFECT VOLUSIA AND NORTHERN BREVARD COUNTIES DURING THE EVENING. THE PRESENCE OF DRY AIR ALOFT MEANS SOME STORMS MAY PRODUCE HAIL AND DAMAGING WIND GUSTS. STORMS WILL MOVE SLOWLY...AT LESS THAN 10 MPH. THIS MAY LEAD TO LOCAL RAINFALL AMOUNTS OF 3 TO 4 INCHES IN ONE HOUR ...WHICH WOULD CAUSE FLOODING OF SMALL STREAMS AND URBAN AREAS. ANY FLORIDA THUNDERSTORM WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING... THE NUMBER ONE WEATHER THREAT DURING THIS TIME OF YEAR. MARINE OUTLOOK...SOUTH OF CAPE CANAVERAL...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE INTRACOASTAL WATERS DURING THE EARLY AFTERNOON. DURING THE REMAINDER OF THE AFTERNOON AND EVENING...NO STORMS ARE EXPECTED. NORTH OF CAPE CANAVERAL...SCATTERED STORMS WILL BE POSSIBLE ALONG THE COAST THROUGHOUT THE DAY. AFTER 7 PM...STORMS OVER THE PENINSULA WILL LIKELY MOVE OFFSHORE INTO THE COASTAL WATERS. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:38 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.